# SDR AALA20160731005

- Difficulty date: July 31, 2016
- Submitted: August 2, 2016
- Operation: Air carrier
- Aircraft: N9409F
- Make and model: Doug DC-9-83
- Aircraft serial: 53121
- Aircraft time: 64,168 hours, 34,867 cycles
- Engine: Pwa JT8D219
- Engine time: 63,212 hours, 34,003 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Condition: Failed
- Location: Left Engine
- Part time: 63,212 hours, 34,003 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT THE LT ENGINE OIL STRAINER CLOGGED LIGHT ILLUMINATED.  POWER REDUCED TO IDLE AND LIGHT REMAINED ILLUMINATED.  ENGINE REMAINED AT IDLE THROUGH LANDING AND SHUT DOWN.  EMERGENCY DECLARED.  LANDING UNEVENTFUL.  AIRCRAFT GROUNDED.  MAINTENANCE FOUND A LARGE AMOUNT OF METALIC DEBRIS IN LEFT ENGINE OIL FILTER.  REMOVED AND REPLACED ENGINE IAW MCM CARD 71-91-99. OPERATIONAL AND LEAK CHECKS NORMAL.  ENGINEERING REPORTED NR 5 BEARING WORN CAUSING METAL FRAGMENTS.
